Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


lime juice and meds is this bad ?
Feb 4, 2012

re your reply --worried guy on meds --im on meds A viral load in the 500 range is not a cause for panic but does suggest either some problem with adherence, absorption/metabolism of drugs, or resistance. Resistance tests are not full proof and can miss low level resistance and can be less reliable in the HIV range of 500 copies/ml in some labs. I would review other drugs and foods that you are taking (such as grapefruit or St Johns wort)with your HV doc or pharmaacist, consider taking the daruanvir in BID (600 mg with 100 mg ritonavir) dosing, and perhaps use Truvada instead of Combivir while missing zero doses--then repeat viral load. Most of the time the virus should supppress-if not then adding another drug (etravirine or raltegravir might be considered) would be worth considering. KH i do drink a lot of lime juice do u think this could be having a effect on my meds ? should i stop drinking this ? i have not missed any of my tablets etc so no reason for my tablets not working

Response from Dr. Henry

I am unaware of any data showing that lime juice would interfere with your HIV drugs. There is data suggesting there is a potential problem with grapefruit juice and protease inhibitors. If any reader has personal experience or knows of a reference looking at various fruit juices and efficacy of protease inhibitors (besides grapefruit juice) please post! KH



Previous
can i take lipo6 weight loss
Next
Morning Nausea

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement